Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 458, NWS Austin/San Antonio, TX

August 16, 2007Bexar County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 16, 2007, 11:54 AM CDT for Bexar County, Wilson County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 16, 2007, 11:54 AM CDT (16:54 UTC)
Expired
Aug 16, 2007, 4:00 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bexar County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 2:25 PM CDTHEAVY RAIN 7.18San Antonio, TX7.18 MEASURED BY STINSON ASOS SINCE 0500 AM.
Aug 16, 3:25 PM CDTHEAVY RAIN 8San Antonio, TXAT LOOP 410 AND MARBACH 5.00 INCHES FROM 0600 AM UNTIL 0240 PM. 3.00 INCHES MORE FROM 0240 PM UNTIL 0325 PM FOR A TOTAL OF 8.00 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 161657
FFWEWX
TXC029-493-162100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1154 AM CDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY...
  THIS INCLUDES THE CITY OF SAN ANTONIO...
  WILSON COUNTY...
  THIS INCLUDES THE CITIES OF...STOCKDALE...POTH...FLORESVILLE...

* UNTIL 400 PM CDT

* AT 1148 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT 
  HEAVY RAINS ARE SPREADING NORTHWEST OVER WILSON AND BEXAR 
  COUNTIES.  AN ESTIMATED 3 INCHES OF RAIN HAS FALLEN OVER PORTIONS 
  OF MARCELINAS AND PULANSKI CREEKS IN WILSON COUNTY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINDCREST...TERRELL HILLS...SUTHERLAND SPRINGS...ST. HEDWIG...
  SOMERSET...PANDORA...OLMOS PARK...LEON VALLEY...LACKLAND AFB...LA 
  VERNIA...ELMENDORF...CHINA GROVE AND CALAVERAS LAKE.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED 
AREA. TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2895 9816 2905 9834 2913 9843 2917 9857
      2930 9881 2969 9859 2944 9815 2938 9812
      2938 9805 2923 9779

$$
2 follow-up statements
000 
WGUS74 KEWX 161741
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 PM CDT THU AUG 16 2007

TXC029-493-162100-
BEXAR TX-WILSON TX-
1234 PM CDT THU AUG 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
WILSON AND BEXAR COUNTIES...

AT 1230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAIN ACROSS BEXAR AND WILSON COUNTIES. THE HEAVIEST 
RAINS WERE NEAR RANDOLPH AIR FORCE BASE AND CANADA VERDE.  OVER 2 
INCHES OF RAIN HAS FALLEN AT STINSON AIRPORT. OVER 3 INCHES OF RAIN 
HAS FALLEN OVER LUCAS AND CALAVERAS CREEKS IN WILSON COUNTY.  ELM, 
CIBOLO, MUD, SALADO, ALAZAN AND SAN PEDRO CREEKS IN BEXAR COUNTY 
ARE UNDER THE HEAVY RAINS.  

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET 
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT 
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED 
AREA. TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE 
LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2895 9816 2905 9834 2913 9843 2917 9857
      2930 9881 2969 9859 2944 9815 2938 9812
      2938 9805 2923 9779

$$
000 
WGUS74 KEWX 161934
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CDT THU AUG 16 2007

TXC029-493-162100-
BEXAR TX-WILSON TX-
235 PM CDT THU AUG 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
WILSON AND BEXAR COUNTIES...

AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT HEAVY TROPICAL RAINFALL FROM SCATTERED TO NUMEROUS SHOWERS 
ACROSS BEXAR AND NORTHERN WILSON COUNTIES. THE HEAVIEST SWATH OF RAIN
WAS INDICATED FROM LACKLAND AIR FORCE BASE SOUTHEAST THROUGH STINSON
AIRPORT TO CALAVERAS LAKE. FROM 5 TO 8 INCHES OF RAIN HAS FALLEN
WITHIN THIS AREA IN THE PAST 3 HOURS. STINSON AIRPORT RECORDED 7.18
INCHES AS OF 220 PM.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDCREST...
TERRELL HILLS...ST. HEDWIG...SHAVANO PARK...SEA WORLD...SAN
ANTONIO...OLMOS PARK...LEON VALLEY...LACKLAND AFB...LA VERNIA...
KIRBY...HILL COUNTRY VILLAGE...HELOTES...CROSS MOUNTAIN...CHINA
GROVE...ALAMO HEIGHTS AND CALAVERAS LAKE

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2895 9816 2905 9834 2913 9843 2917 9857
      2930 9879 2970 9879 2944 9815 2938 9812
      2938 9805 2923 9779

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 10:48 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 16, 10:48 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1048 AM CDT THU AUG 16 2007

.UPDATE...
AT 15Z OR 10 AM CDT...THE CENTER OF TROPICAL DEPRESSION ERIN WAS
LOCATE OVER KARNES COUNTY NEAR FALLS CITY. THE CENTER WAS MOVING
NORTHWEST AT 15 MPH AND THIS WILL CONTINUE FOR THE REMAINDER OF
TODAY INTO TONIGHT. WIDESPREAD RAIN WITH BANDS OF SHOWERS AND
THUNDERSTORMS WILL PERSIST NEAR AND TO THE EAST OF THE TRACK
SUGGESTING POSSIBLY EXCESSIVE RAINS ACROSS THE HILL COUNTRY TO
I-35 CORRIDOR THUS MAINTAINING THREAT OF FLOODING AT LEAST THROUGH
TONIGHT. CURRENT FORECASTS ARE GENERALLY ON TRACK, HOWEVER WILL
LOWER POPS SLIGHTLY NEAR THE RIO GRANDE DUE WEAK SUBSIDENCE AND
LOWER AFTERNOON TEMPERATURES SLIGHTLY IN THE EAST DUE TO CLOUDS
AND RAIN.

.CLIMATE...
WITH THE RAINS SO FAR THIS MORNING, AUSTIN BERGSTROM HAS GONE OVER
40S INCHES FOR THE YEAR, WHILE AUSTIN MABRY AND SAN ANTONIO HAVE
GONE OVER 38 INCHES.

&&

.PREV DISCUSSION... /ISSUED 752 AM CDT THU AUG 16 2007/

UPDATE...
INCREASING RAIN CHANCES ASSOCIATED WITH TROPICAL DEPRESSION ERIN
WILL CONTINUE TO SPREAD ACROSS THE AREA TODAY AND TONIGHT...AS
TROPICAL DEPRESSION ERIN MOVES FROM THE COASTAL BEND TO THE
SOUTHERN PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TO THE
WEST PART OF THE AREA TONIGHT AND FRIDAY MORNING. INDICATED FLASH
FLOOD WATCH THRU FRIDAY MORNING FOR THE AREA AS LOCALLY HEAVY
RAINS ARE LIKELY AND THE ADDITIONAL SUMMER RAINS ARE LIKELY TO
CAUSE RUNOFF TO LOW LYING AREAS AND RIVERS AGAIN...AFTER THE
RAINS OF JUNE AND JULY. DISCONTINUED THE WIND ADVISORY FOR
LAVACA...DEWITT...KARNES AND ATASCOSA COUNTIES AS PRESSURE
GRADIENT CONTINUE TO WEAKEN.  ADJUSTED WINDS IN FORECASTS FOR ALL
OF SOUTH CENTRAL TEXAS BASED ON THE TRACK OF ERIN AND ITS FORWARD
MOVEMENT TO THE WEST...NORTHWEST THROUGH TONIGHT. WITH INCREASING
CLOUDS AND A GOOD CHANCE OF RAIN MODERATED DAYTIME HIGHS TODAY AND
FRIDAY.

BY SATURDAY ENOUGH INSTABILITY WILL LINGER WITH WEAKNESS IN
HEIGHT FIELD ALOFT TO MENTION CHANCE OF SHOWERS AND
THUNDERSTORMS. SLIGHTLY MORE STABLE CONDITIONS DEVELOP OVER
THE AREA FROM THE WEST SUNDAY SO SHOWED SLIGHT CHANCE OF
SHOWERS ON SUNDAY.  A SLOW TRANSITION TO MORE STABLE CONDITIONS
SHOWS UP FOR MONDAY AND TUESDAY...THEN HEIGHT FIELD ALOFT
BEGINS TO WEAKEN AGAIN IN THE MID TO LATE PART OF NEXT WEEK.
AS A RESULT SHOWED SLIGHT CHANCE OF SHOWERS MAINLY IN THE
AFTERNOON FOR THE MID TO LATE PART OF NEXT WEEK.

PREV DISCUSSION... /ISSUED 652 AM CDT THU AUG 16 2007/

AVIATION...A COMPLEX SITUATION TODAY...BUT TRIED TO MAKE THE TAFS
AS SIMPLE AS POSSIBLE. CONDITIONS WILL GENERALLY BE VFR/MVFR
TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE TAF
SITES. SHOWERS WILL BE HEAVY AT TIMES...PRODUCING IFR CONDITIONS.
THESE IFR CONDITIONS WILL LIKELY ONLY BE TEMPORARY SO DID NOT
INCLUDE THEM IN THE TEMPO GROUPS.

PREV DISCUSSION... /ISSUED 451 AM CDT THU AUG 16 2007/

DISCUSSION...
INCREASING RAIN CHANCES ASSOCIATED WITH TROPICAL STORM ERIN
WILL CONTINUE TO SPREAD ACROSS THE AREA TODAY AND TONIGHT...
AS TROPICAL STORM ERIN MOVES FROM THE COASTAL BEND TO THE
SOUTHERN PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TO
THE WEST PART OF THE AREA TONIGHT AND FRIDAY MORNING.
INDICATED FLASH FLOOD WATCH THRU FRIDAY MORNING FOR THE
AREA AS LOCALLY HEAVY RAINS ARE LIKELY AND THE ADDITIONAL
SUMMER RAINS ARE LIKELY TO CAUSE RUNOFF TO LOW LYING AREAS
AND RIVERS AGAIN...AS WHAT HAPPENED IN JUNE AND JULY.
KEPT WIND ADVISORY FOR LAVACA...DEWITT...KARNES AND ATASCOSA
COUNTIES THRU THE EARLY EVENING...AREAS THAT WILL BE CLOSE
TO THE CENTER OF ERIN...TO THE NORTH OF THIS WEATHER SYSTEM...
AS IT MOVES INLAND ACROSS SOUTH TEXAS.  ADJUSTED WINDS IN
FORECASTS FOR ALL OF SOUTH CENTRAL TEXAS BASED ON THE TRACK OF
ERIN AND ITS FORWARD MOVEMENT TO THE WEST...NORTHWEST THROUGH
TONIGHT. WITH INCREASING CLOUDS AND A GOOD CHANCE OF RAIN
MODERATED DAYTIME HIGHS TODAY AND FRIDAY.

BY SATURDAY ENOUGH INSTABILITY WILL LINGER WITH WEAKNESS IN
HEIGHT FIELD ALOFT TO MENTION CHANCE OF SHOWERS AND
THUNDERSTORMS. SLIGHTLY MORE STABLE CONDITIONS DEVELOP OVER
THE AREA FROM THE WEST SUNDAY SO SHOWED SLIGHT CHANCE OF
SHOWERS ON SUNDAY.  A SLOW TRANSITION TO MORE STABLE CONDITIONS
SHOWS UP FOR MONDAY AND TUESDAY...THEN HEIGHT FIELD ALOFT
BEGINS TO WEAKEN AGAIN IN THE MID TO LATE PART OF NEXT WEEK.
AS A RESULT SHOWED SLIGHT CHANCE OF SHOWERS MAINLY IN THE
AFTERNOON FOR THE MID TO LATE PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              83  76  88  77  90 / 100  90  80  70  50
AUSTIN BERGSTROM INTL AIRPORT  83  75  88  77  91 / 100  90  80  70  50
DEL RIO INTL AIRPORT           89  76  84  77  95 /  60  90  80  70  50
SAN ANTONIO INTL AIRPORT       83  75  87  77  91 / 100  90  80  70  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

04/13
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT THU AUG 16 2007

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY
RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES
INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF
SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS
INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:49 PM CDTWind AdvisoryEWXAtascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more10 hr
Aug 16, 5:32 AM CDTFlash Flood WarningEWXLavaca3 hr
Aug 16, 7:02 AM CDTFlash Flood WarningEWXBastrop, Lee3 hr
Aug 16, 8:24 AM CDTFlash Flood WarningEWXLavaca3 hr
Aug 16, 12:25 PM CDTFlash Flood WarningEWXDeWitt, Karnes3 hr
Aug 16, 2:10 PM CDTFlash Flood WarningEWXMedina3 hr
Aug 16, 3:37 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe4 hr
Aug 16, 3:56 PM CDTFlash Flood WarningEWXBandera, Medina4 hr
Aug 16, 4:20 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Lavaca3 hr
Aug 16, 4:20 PM CDTRiver Flood WarningEWXBexar4 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXBexar, Wilson4 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXKarnes6 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXKarnes3 days
Aug 16, 4:33 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr6 hr
Aug 16, 4:39 PM CDTFlash Flood WarningEWXMedina6 hr
Aug 16, 5:11 PM CDTRiver Flood WarningEWXMedina17 hr
Aug 16, 5:41 PM CDTTornado WarningEWXKendall34 min
Aug 16, 5:48 PM CDTFlash Flood WarningEWXBlanco, Hays6 hr
Aug 16, 5:58 PM CDTFlash Flood WarningEWXReal, Uvalde6 hr
Aug 16, 6:06 PM CDTRiver Flood WarningEWXBexar4 hr
Aug 16, 6:58 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.